Hello dear experts, help me please. I have H pylori. Doctor prescribed: clarithromycin 500 mg (1 tablet twice a day), omeprazole 20 mg (1 tablet twice a day) and amoxicillin 500 mg (2 tablets twice a day). After just talking first and second doses I have bitter taste in my mouth. In addition, I feel weak and little scared. I am thinking, may be it is side effect or the medicine just has a bitter taste. I am also scared, may be my liver can not handle these medicines as a result it gives this bitter taste. Please, explain why do I have this bitter taste.
Thank you very much
I think I can reassure you. I have taken a lot of medicines in my lifetime, and pretty much all of them taste awful, and some are downright wretched. Also, while it's in your tummy, acid is breaking them down, so sometimes you can burp the taste up too. In addition, if you ever taste something bad, it tends to stick with you, probably part of a living being's genetics where people need to remember for a lifetime not to eat certain things. Some medicines say you can take them with or without food. If so, then I always take mine right after I eat, altho you may do better taking them before. Try both ways and see if it helps dull the bitterness. Then I'll brush my teeth and drink a sweet soda after my pills, clears the palate.
As for your liver holding up, believe me, they test these medicines for ages to see if people can tolerate these things, plus keep in mind you're only taking them for a few weeks, and not forever. So, the liver can handle that sort of thing. Anyhow, you're supposed to have a bitter taste in your mouth, strong tastes tend to linger, and the quicker you can swallow them and not let them roll around in your mouth, the less likely you'll taste them, so could be if you drank water with each one separately, your tongue won't pick up as much taste. But even then, some medicines just plain taste really bad. I remember one time I had pneumonia one Christmas, and it took me two years to get to where I could eat turkey dressing again, because I associated the taste with how sick I was.
If you were having a reaction to the medicine, it would not be taste that would bother you. You would not be able to breathe or you might break out in a rash or your heart rate would go waaaaay up. It's like having a fit of asthma or coughing. So, I think I can safely say you are not having a reaction to the meds. They just plain taste awful. Just try to think of them as getting rid of a bacteria that has been making you very sick for quite sometime, stick with it to the bitter end, and take your medicines all the way through.
You may want to consider that some people have different reactions to medications than others. There's a case report of hepatitis consequent to treatment of h pylori with amoxycillin and clarithromycin. Pubmed ID 19946449. Another good read is "Fulminant liver failure associated with clarithromycin", PubMed ID 12503933.
Fill me in, since you did not give enuff info for me to pull up the articles you refer to. And I think the young lady who is sick would like to know, too, in case I'm wrong. I mean, tell us if metallic taste in mouth can mean liver failure, or whatever it is you're trying to tell us!!! Educate us, spell it out, pleeez!
Just to be on the safe side, do call your doc about your symptom of bitter taste (sorry I said metallic in the above post). If the liver is going to be affected, which the other poster's article title suggests that, you'll get jaundice, which symptoms of that are yellowing eyes and dark urine.
I was on the same med regiment and yes one of the side effects is the awful bitter taste...It is metalic tasting and it really was bad.
I am sure you are over it and the H-P went away...I was on this med series the first of the year and I was so sick with that taste I had to reduce my work hours to cope. Hope you are better and that miserable pain and symtoms (symptoms) are all gone! Best wishes! =]
Bitter taste in the mouth is a common side effect of taking clarithromycin. Since the capsules are rapid release to work in the stomach and not the small intestine, the taste stays in the mouth. This is nothing to worry about. You would also have a bad taste if you took metronidazole. This has nothing to do with liver failure whatsoever..
I'm in the same boat you are...I just started taking all those medications this week but I don't get the metal taste until after I take the antibiotics which is at lunch time and dinner. it's such a nasty taste...yuck. I haven't gotten my lab results to know if it is H Pylori so will be curious what they find out.
Best of luck to you!!
I was just diagnose with H Pylori and am on the same regimend of medicine. My doctor told me about the lingering of metallic medicine taste from the clarithromycin but boy is it awful. I have horrible gag reflexes and the taste is so nasty and gross that it makes me nauseous! I want the infection gone and my attacks to stop but this taste is so awful!!!!
Glad I came here to read. I am also being treated for H. Plyorid and with the same medicines. The taste is awful and has literally kept me awake a night, it's so bad. One question...I was on other stomach meds and was told to only take the antibiotics. So omeprazole...I can take right now?
I have H pylori and I was prescribed the same meds as well plus 2 omerprazole a day. I also have the horrible taste in my mouth.. IIt's apparently normal to have this nasty taste. Can't wait for it to be over!
I am so glad I came on here to read everyones comments. I too was kept up all night from taking this med for H Pylori. I have actually been on it for 3 days now. The heavy taste stays with me for 5 hours. So I take it at breakfast with a yogurt with active culture which has helped and lots of fresh bottled water since I am not sure where the bacteria has come from. DO NOT TAKE IT AT BEDTIME. I did that and it increased anxiety levels over night and I was Very sick. Try to take it 6 hours before bedtime with a yogurt. I feel the same way as many of you. I am just going to suck it up because its going to be better for me in the long run when this bacteria is gone!!
The bacteria isn't coming from anywhere, its already inside you. The meds, while killing off the bad bacteria are also killing off the good bacteria which allows the candida (yeast) to go wild.
If it is too much to handle you can ask your doctor for a different med or possibly a lesser amount. Otherwise, just suffer through it and as soon as you are done taking the meds, bombard yourself with probiotics and prebiotics. This will hopefully bring back the good bacteria and help battle back the yeast. If just taking the probiotics doesnt help, you may have to start the candida diet and/or take some antifungal meds
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.